Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 404, NWS Birmingham, AL

July 21, 2005Dallas County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 21, 2005, 2:18 PM CDT for Dallas County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2005, 2:18 PM CDT (19:18 UTC)
Expired
Jul 21, 2005, 2:45 PM CDT
In force
27 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Dallas County, AL

The radar

The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1554 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 211919
SVRBMX
ALC047-211945-
/O.NEW.KBMX.SV.W.0404.050721T1918Z-050721T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CDT THU JUL 21 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 245 PM CDT

* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER NORTH CENTRAL DALLAS
  COUNTY...OR ABOUT 8 MILES NORTHWEST OF SELMA. THIS STORM WAS NEARLY
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL    
  AREAS OF THE INDICATED COUNTY...NORTH OF SELMA NEAR SUMMERFIELD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3248 8718 3248 8712 3249 8711 3255 8707
      3257 8707 3260 8703 3262 8704 3253 8691
      3241 8708

$$

MBS/91
1 follow-up statement
000 
WWUS54 KBMX 211936
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
236 PM CDT THU JUL 21 2005

ALC047-211945-
/O.CON.KBMX.SV.W.0404.000000T0000Z-050721T1945Z/
DALLAS AL-
236 PM CDT THU JUL 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR NORTH
CENTRAL DALLAS COUNTY...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER NORTH CENTRAL DALLAS 
COUNTY...OR ABOUT 8 MILES NORTH OF SELMA.  THIS STORM WAS NEARLY 
STATIONARY.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.  LOCATIONS NEAR SUMMERFIELD INCLUDING STATE 
HIGHWAYS 219 AND 22 WILL BE AFFECTED BY THIS STORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3248 8718 3248 8712 3249 8711 3255 8707
      3257 8707 3260 8703 3262 8704 3253 8691
      3241 8708

$$

MBS/91

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:28 AM CDT, 10 hours 50 minutes earlier.

Area forecast discussion, Jul 21, 3:28 AM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 AM CDT THU JUL 21 2005

.DISCUSSION...

A COUPLE DIAGNOSTIC ISSUES TO DEAL WITH THIS FORECAST PERIOD...ONE
IN THE IMMEDIATE TERM AND ONE AROUND THE MIDDLE PART OF THE FORECAST.

THE FIRST PROBLEM OF THE DAY IS THAT OF RAIN CHANCES TODAY. TOOK A
BIT OF A HIT YESTERDAY (BOTH TO THE EGO AND ON THE VERIFICATION
LEDGER)...WITH A LIKELY POP FORECAST AND A LESS THAN 60 PERCENT
ACTUAL COVERAGE. NOT SURE WHAT ALL HAPPENED TO KEEP THE STORMS
RELATIVELY SCATTERED. THE 00Z BMX SOUNDING SHOWED PRECIPATABLE
WATER AT A SWEATY 2.22 INCHES...BUT THERE WAS A HINT OF A
SUBSIDENCE INVERSION AROUND 500 MB.

WHICH BRINGS US BACK TO TODAY. ONCE AGAIN...I AM OFFERED LIKELY
POPS BY BOTH THE GFS AND ETA MOS GUIDANCE. AT SHIFT CHANGE...I WAS
BRIEFED BY LAST NIGHTS EVENING SHIFT ON THE POSITION OF A COUPLE
OF OUTFLOW BOUNDARIES. ONE MOVED INTO CENTRAL ALABAMA FROM THE
SOUTH...ASSOCIATED WITH THE SEA BREEZE ACTION YESTERDAY AFTERNOON.
THE OTHER WAS THE RECENT SEMI-QUASI-PERMANENT BOUNDARY IN THE
NORTH. I CANT SEE THAT 2.22 PRECIPITABLE WATER COMING DOWN MUCH
WITHOUT AN AIRMASS CHANGE...AND I GOTTA BELIEVE THAT MORE FOLKS
THAN NOT WILL GET AT LEAST A MEASURABLE AMOUNT OF RAIN TODAY.
WHILE I DONT EXPECT 60 TO 70 PERCENT COVERAGE OF RAIN AT ANY ONE
INSTANT THIS AFTERNOON...I THINK CUMULATIVE COVERAGE WILL
ULTIMATELY BE SUFFICIENT TO JUSTIFY LIKELY POPS AGAIN TODAY. WE
SHALL SEE.

BEYOND TODAY AND TONIGHT...POPS RETURN TO MORE TYPICAL VALUES...AS
THE UPPER RIDGE STARTS TO EXERT ITS INFLUENCE. BUT THERE IS NOW
ONE SMALL FLY IN THE OINTMENT...REGARDING THE ONCOMING HEAT WAVE
WE HAVE BEEN ADVERTISING FOR THIS WEEKEND. THAT FLY COMES IN THE
FORM OF THE LATEST 00Z RUN OF THE ETA...WHICH DIGS SHORTWAVE
ENERGY FROM THE MIDWEST AND GREAT LAKES DOWN INTO THE SOUTHEAST ON
SATURDAY AND SUNDAY. NOT ONLY THAT...BUT THE ETA ALSO FLARES UP
SOME CONVECTION (MCS?) ALONG THE DIGGING/BACK BUILDING VORT LOBE.
IF THIS WERE TO OCCUR...IT WOULD OBVIOUSLY TEMPER THE HEAT BY NOT
ONLY PROVIDING A COOLING RAIN...BUT ALSO HOLDING THE UPPER RIDGE
BACK TO THE WEST (AT LEAST TEMPORARILY).

FOLLOWING THE EVOLUTION OF THIS SHORTWAVE ENERGY...IT SHOWS UP ON
THE 00Z ETA ANALYSIS (AND MOST OTHER MODEL ANALYSES) IN SOUTH
DAKOTA IS OBVIOUSLY PLAYING A PART IN THE CONVECTION NOW GOING ON
IN IOWA. THE WAY THE ETA STRENGTHENS THIS SHORTWAVE...AND THEN
BUILDS IT SOUTHWARD INTO DIXIE -- I DONT KNOW...THAT IS NOT
SOMETHING I HAVE SEEN HAPPEN BEFORE. I CAN BUY THE THOUGHT OF
HELPING TO STRENGTHEN A TROF ALONG THE EASTERN STATES
FRIDAY/SATURDAY...BUT I HAVE A HARD TIME BUYING INTO THE ETA MCS-
LIKE SOLUTION.

SO HAVING SAID ALL THAT...HAVE DECIDED TO STICK WITH ISOLATED TO
SMALL CHANCES POPS (HIGHEST SOUTH) FRIDAY NIGHT INTO SATURDAY.
LIKE PREVIOUS SHIFTS...HAVE TWEAKED DOWN THE ANOMOLOUSLY HIGH MAX
TEMPS THE GFS MOS HAS PRINTED OUT FOR OUR WESTERN COUNTIES ON
SATURDAY. GIVEN THE UPPER AIR PATTERN...THE CORE OF THE WARMTH
STILL LOOKS LIKE IT GETS HERE SUNDAY AND MONDAY.

THE TREND THE LAST FEW DAYS HAS BEEN TO SLOW DOWN THE DEVELOPMENT
OF THE UPPER HIGH. IT MAKES SENSE...THEN...TO EXPECT THE HIGH TO
MOVE ON (OR BREAK DOWN) A LITTLE SLOWER AS WELL. THUS...WILL HOLD
ONTO CLIMO POPS AT MOST...AND GO JUST A TAD ABOVE MEX MOS GUIDANCE
ON HIGHS...RIGHT ON THROUGH THE REMAINDER OF THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     91  73  94  73 /  70  30  30  20
ANNISTON    91  73  93  73 /  70  40  40  20
BIRMINGHAM  92  74  95  74 /  70  40  40  20
TUSCALOOSA  94  75  96  75 /  60  40  40  20
CALERA      92  75  95  74 /  70  50  40  20
AUBURN      91  72  93  72 /  70  50  50  20
MONTGOMERY  93  74  95  75 /  70  50  50  30
TROY        90  74  91  73 /  70  50  50  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

61/81
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 AM CDT THU JUL 21 2005

ALZ011>015-017>050-221130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
634 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(TODAY AND TONIGHT).

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS CENTRAL ALABAMA.  ALTHOUGH A FEW OF THESE STORMS MAY
BRIEFLY GROW STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS...AND
LOCALLY HEAVY RAINFALL.  IF THE STORMS PERSIST OVER A GIVEN AREA...
EXCESSIVE RUNOFF WILL LIKELY PRODUCE LOCALIZED MINOR FLOODING...WITH
FLASH FLOODS A POSSIBILITY.  NO WIDESPREAD OR ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED AT THIS TIME. THE THUNDERSTORMS WILL BE
MOST NUMEROUS AND HAVE GREATEST INTENSITY BETWEEN 3 PM AND 7 PM.

THIS AFTERNOON...TEMPERATURES ARE EXPECTED TO RISE TO THE MID 90S
ACROSS WESTERN PORTIONS OF CENTRAL ALABAMA...MAINLY WEST OF
INTERSTATE 65...AND ESPECIALLY ACROSS THE BLACK BELT REGION OF
CENTRAL ALABAMA.  THE COMBINATION OF HEAT AND HUMIDITY WILL PUSH
HEAT INDEX VALUES UPWARDS TO BETWEEN 105 AND 108 DEGREES IN SOME
LOCATIONS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).

HIGH TEMPERATURES SATURDAY THROUGH MONDAY ARE EXPECTED TO REACH THE
MID 90S...WITH A FEW UPPER 90S POSSIBLE.  THE COMBINATION OF THOSE
TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HEAT INDEX VALUES OF 105
TO 110 DEGREES.  IF TEMPERATURES OR HUMIDITY LEVELS GET EVEN HIGHER
THAN EXPECTED...THEN HEAT INDICES COULD CLIMB TO NEAR 110 DEGREES.
A HEAT ADVISORY MAY BE REQUIRED OVER THE WEEKEND AND INTO NEXT WEEK.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

61

In the hours before

Special weather statement, Jul 21, 12:30 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT THU JUL 21 2005

ALZ040-211800-
DALLAS-
1230 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 100 PM
CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES WEST OF ORRVILLE...MOVING SOUTH AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ORRVILLE THROUGH 100
PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

IN ADDITION TO THE HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES WILL OCCUR WITH THESE STORMS. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS
OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH
OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 21, 12:40 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 PM CDT THU JUL 21 2005

ALZ049-211800-
PIKE-
1240 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 100 PM
CDT...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER EXTREME EAST CENTRAL PIKE COUNTY...MOVING SOUTH AT
5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THROUGH 100 PM CDT.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jul 21, 1:02 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
102 PM CDT THU JUL 21 2005

ALZ041-042-211830-
AUTAUGA-LOWNDES-
102 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN LOWNDES AND
SOUTHERN AUTAUGA COUNTIES UNTIL 130 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL IS
POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER AUTAUGAVILLE...MOVING SOUTHEAST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR INDEPENDENCE...WHITE
HALL AND AUTAUGAVILLE THROUGH 130 PM CDT.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

ANOTHER THREAT FROM THIS STORM IS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

STRONG GUSTY WINDS UP TO 35 MPH IS ALSO POSSIBLE WITH THIS STORM.
THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

JONES/90
Special weather statement, Jul 21, 1:11 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 PM CDT THU JUL 21 2005

ALZ037-211900-
TALLAPOOSA-
111 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
200 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ALEXANDER CITY...MOVING SOUTHEAST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ALEXANDER CITY AND
JACKSONS GAP THROUGH 200 PM CDT.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jul 21, 1:43 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CDT THU JUL 21 2005

ALZ040-211930-
DALLAS-
143 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 230 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SELMA...MOVING SOUTH AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SELMA AND TYLER
THROUGH 230 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jul 21, 1:53 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
153 PM CDT THU JUL 21 2005

ALZ049-211930-
PIKE-
153 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 230 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES EAST OF GOSHEN.  THIS THUNDERSTORM IS MOVING
SLOWLY TO THE SOUTHEAST AROUND 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY AND GOSHEN
THROUGH 230 PM CDT.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:45 PM CDTFlash Flood WarningBMXLamar2 hr
Jul 21, 4:16 PM CDTFlash Flood WarningBMXJefferson, Shelby3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.